Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 95, NWS Fort Worth, TX

April 18, 2009Falls County, Milam County, Robertson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 18, 2009, 6:41 AM CDT for Falls County, Milam County, Robertson County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 18, 2009, 6:41 AM CDT (11:41 UTC)
Expired
Apr 18, 2009, 7:31 AM CDT
In force
50 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Falls County, TX, Milam County, TX, Robertson County, TX

The radar

The Ft Hood radar (KGRK), 64 km from the middle of the area, began a volume at 11:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 6:14 AM CDT, 27 minutes earlier.

Area forecast discussion, Apr 18, 6:14 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
614 AM CDT SAT APR 18 2009

.AVIATION...
IFR TO MVFR CONDITIONS WILL PREVAIL IN THE METROPLEX THIS MORNING
AS WARM AIR ADVECTIONS SHOWERS DEVELOP. WACO MAY SEE A FEW HOURS
OF LIFR CIGS AS WELL. CIGS WILL GRADUALLY LIFT THROUGHOUT THE DAY
WITH CONVECTION REDEVELOPING LATER THIS AFTERNOON TO THE EAST OF
MOST TAF SITES. DAL AND ACT WILL BE CLOSEST TO THE LATER ACTIVITY
SO HAVE INCLUDED TSRA LONGER AT THOSE SITES. MODELS INDICATE
ENOUGH LOW LEVEL MOISTURE MAY BE AVAILABLE FOR MVFR FOG SUNDAY
MORNING. WINDS WILL SHIFT AROUND TO THE SOUTH AND THEN SOUTHWEST
BY 19/00Z AS FRONT MOVES SOUTHEAST. GUSTY NW WINDS WILL ARRIVE
SUNDAY MORNING IN THE METROPLEX. SH/13

&&

.PREV DISCUSSION... /ISSUED 355 AM CDT SAT APR 18 2009/
MORNING WATER VAPOR IMAGERY SHOWS SLOW MOVING UPPER LOW NEAR THE
TX/OK PANHANDLE WITH SEVERAL STRONG VORT MAXES ROTATING AROUND
ENTIRE SYSTEM. LOOKS LIKE ONE MORE SHOT AT SHOWERS AND
THUNDERSTORMS TODAY BEFORE SYSTEM DEPARTS AND RAIN CHANCES TAPER.
ACTIVITY HAS BEEN ON THE INCREASE ACROSS THE HILL COUNTRY OVER THE
LAST FEW HOURS AND THINK THIS TREND WILL CONTINUE THROUGH THE
MORNING IN AREA OF MODERATE WARM ADVECTION AND INCREASING DEEP
LAYER ASCENT FROM UPPER LOW. NAM/GFS BOTH INDICATE AMPLE ELEVATED
INSTABILITY TO SUPPORT VIGOROUS CONVECTION. THIS AREA OF SHOWERS
AND THUNDERSTORMS SHOULD SPREAD ACROSS THE SOUTHERN HALF OF THE
CWA THROUGH THE MORNING...WITH POTENTIAL FOR SOME ISOLATED SEVERE
STORMS POSING A HAIL THREAT.

BY MIDDAY...DRYLINE WILL SLOWLY MOVE EAST AND SHOULD BE APPROACHING
OUR FAR WESTERN COUNTIES. MAIN AREA OF CONVECTION SHOULD STILL BE
LOCATED ACROSS THE SOUTHEASTERN COUNTIES...AND INTO SOUTHEAST
TEXAS BUT INCREASING LIFT FROM UPPER LOW AND WEAK FORCING ALONG
DRYLINE WILL LIKELY BE ENOUGH FOR SOME SCATTERED THUNDERSTORMS TO
DEVELOP ALONG THE I-35 CORRIDOR FROM WACO NORTHWARD INTO CENTRAL
OKLAHOMA. FORECAST SOUNDINGS FOR THIS AFTERNOON FROM BOTH THE
GFS/NAM INDICATE A MINIMALLY CAPPED...MODERATELY UNSTABLE
ATMOSPHERE WITHIN WEAK BOUNDARY LAYER FLOW. GIVEN THE STEEP LAPSE
RATES AND COLD TEMPS ALOFT...LARGE HAIL WOULD CONTINUE TO BE THE
MAIN THREAT WITH ANY STORMS THAT DEVELOP. SO FOR TODAY...WILL HAVE
HIGH POPS ACROSS THE SOUTHEAST THIS MORNING INTO EARLY AFTERNOON
AND KEEP SOME 30/40 POPS ALONG THE I-35 CORRIDOR INTO THE
AFTERNOON.

BY THIS EVENING THINGS SHOULD BE WINDING DOWN AS UPPER LOW MOVES
EAST. SEVERAL NICE DAYS OF WEATHER IN STORE FOR NORTH TEXAS AS
NORTHWEST FLOW ALOFT PREVAILS THROUGH THE MIDDLE OF NEXT WEEK.
TEMPERATURES WILL WARM INTO THE 80S EARLY NEXT WEEK. THE NEXT
CHANCE FOR RAIN APPEARS TO BE NEXT WEEKEND AS ANOTHER STRONG
SYSTEM MOVES INTO THE WESTERN US BREAKING DOWN THE UPPER RIDGE
THAT WILL BE IN PLACE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  76  55  73  49  75 /  40  20   5   0   0
WACO, TX              76  54  77  48  77 /  60  20   5   0   0
PARIS, TX             69  54  71  45  71 /  50  30   5   0   0
DENTON, TX            74  51  71  45  75 /  40  20   5   0   0
MCKINNEY, TX          72  53  71  45  75 /  40  20   5   0   0
DALLAS, TX            75  57  73  50  75 /  50  20   5   0   0
TERRELL, TX           73  55  73  48  74 /  60  20   5   0   0
CORSICANA, TX         73  56  75  49  73 /  70  20   5   0   0
TEMPLE, TX            76  55  76  48  76 /  60  20   5   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

13/91
Hazardous weather outlook, Apr 18, 5:00 AM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
500 AM CDT SAT APR 18 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
500 AM CDT SAT APR 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS
TODAY WITH THE MOST LIKELY AREA LOCATED SOUTHEAST OF A PARIS TO
LAMPASAS LINE. LOCALLY HEAVY RAINFALL AND MARGINAL SEVERE STORMS
WITH HAIL AND DAMAGING WINDS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED SOUTHEAST OF A PARIS TO LAMPASAS
LINE THIS AFTERNOON AND TONIGHT.

13

In the hours before

Special weather statement, Apr 18, 6:31 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
631 AM CDT SAT APR 18 2009

TXZ174-181200-
MILAM TX-
631 AM CDT SAT APR 18 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN MILAM COUNTY

AT 632 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTH OF LEXINGTON...MOVING NORTHEAST AT
30 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ROCKDALE AND THORNDALE.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3074 9728 3088 9690 3073 9662 3047 9715
      3047 9716
TIME...MOT...LOC 1132Z 204DEG 27KT 3051 9702

13

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 6:31 AM CDTSpecial Weather StatementFWDMilam29 min
Apr 18, 7:30 AM CDTSpecial Weather StatementFWDLimestone90 min
Apr 18, 7:55 AM CDTSevere Thunderstorm WarningFWDHenderson, Navarro43 min
Apr 18, 8:37 AM CDTSpecial Weather StatementFWDVan Zandt23 min
Apr 18, 9:24 AM CDTTornado WarningFWDLeon, Limestone, Robertson51 min
Apr 18, 9:32 AM CDTSpecial Weather StatementFWDHopkins28 min
Apr 18, 10:23 AM CDTSpecial Weather StatementFWDLeon37 min
Apr 18, 10:35 AM CDTAreal Flood AdvisoryFWDAnderson2 hr
Apr 18, 10:44 AM CDTAreal Flood AdvisoryFWDMcLennan2 hr
Apr 18, 2:42 PM CDTRiver Flood WarningFWDLimestone7 hr
Apr 18, 5:23 PM CDTSpecial Weather StatementFWDWise37 min
Apr 18, 5:31 PM CDTSpecial Weather StatementFWDMontague29 min
Apr 18, 6:07 PM CDTSpecial Weather StatementFWDWise23 min
Apr 18, 6:27 PM CDTSpecial Weather StatementFWDWise33 min
Apr 18, 6:37 PM CDTSpecial Weather StatementFWDSomervell23 min
Apr 18, 6:47 PM CDTSevere Thunderstorm WarningFWDHood, Somervell58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.